Alert archive / Texas / Special Weather Statements in 2016

Special Weather Statement, NWS Corpus Christi, TX

July 29, 2016Duval County, Texas

NWS Corpus Christi, TX issued this special weather statement at Jul 29, 2016, 5:21 PM CDT for Duval County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2016, 5:21 PM CDT (22:21 UTC)
Expired
Jul 29, 2016, 6:00 PM CDT
In force
39 min
Issued by
NWS Corpus Christi, TX

County Duval County, TX

The radar

The Corpus Christi radar (KCRP), 129 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2016-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2153 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2016-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2153 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-78 m²/s²
0-3 km storm-relative helicity
-48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

375 
WWUS84 KCRP 292221
SPSCRP

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
521 PM CDT FRI JUL 29 2016

TXZ239-240-292300-
DUVAL-WEBB-
521 PM CDT FRI JUL 29 2016

...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN DUVAL AND EAST
CENTRAL WEBB COUNTIES...

AT 519 PM CDT...STRONG THUNDERSTORMS WERE LOCATED 16 MILES SOUTHWEST
OF FREER TO 14 MILES WEST OF FREER...MOVING NORTH AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN DUVAL
AND EAST CENTRAL WEBB COUNTIES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2760 9865 2760 9897 2804 9905 2805 9877
TIME...MOT...LOC 2219Z 165DEG 36KT 2773 9882 

$$

TMT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Jul 29, 3:46 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 29, 3:46 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
346 PM CDT FRI JUL 29 2016

.SHORT TERM (Tonight through Saturday Night)...

Combination of a very moist and unstable atmosphere /satellite
derived PWATs of around 2 inches/ along with an elongated shear
axis /evident on water vapor imagery/ has led to scattered
thunderstorm development this afternoon across inland locations.
Convection should continue for a few more hours before weakening
late this afternoon/early evening with onset of nocturnal cooling.
However...a few storms may redevelop along the Rio Grande early
this evening if the seabreeze is able to push into the region.
Overnight...deep moisture is prog to persist across the area with
a few showers expected to develop late in the night in the
unstable marine stratification...with a few crossing onto land.
Through the day Saturday...shear axis becomes less pronounced with
height fields gradually rising. Still expecting isolated showers
or thunderstorms in the afternoon...with the greatest chances
being across the Victoria area. Little change to forecast max/min
temps with values expected to be near seasonable norms.

&&

.LONG TERM (Sunday through Friday)...

After a slight chance for convection Sunday (mainly morning) over
the Northeastern CWFA and gulfmex, should see dry conditions after
that, as moisture decreases and upper ridge gets a bit closer to the
area. Looks like it will remain that way until late in the forecast
period, when some moisture from a tropical wave will approach the
area. This is quite a way off, and there is a LOT of uncertainty on
what will transpire on this, so am going to play it conservative and
not go more than 20 POPs over the area, as models differ on handling
this wave (ECMWF closer and faster and GFS farther south and
slower). Otherwise, warm and humid with near to above normal
temperatures through Thursday, and more toward climo on
Friday/Friday night. One good thing is that after Sunday (with
widespread heat indices 105 to 109), higher heat indices could
become more isolated Monday through Wednesday (then return
Thursday). Time will tell. Generally went with the Superblend on
temperatures but did adjust some coastal values through the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    78  96  78  96  78  /  10  10  10  10  10
Victoria          75  96  76  97  75  /  10  20  10  20  10
Laredo            77 103  78 102  78  /  20  10  10  10   0
Alice             74 101  76 101  75  /  10  10  10  10   0
Rockport          80  93  82  93  81  /  10  10  10  10  10
Cotulla           77 100  77 100  76  /  10  10  10  10   0
Kingsville        76  98  77  99  76  /  10  10  10  10   0
Navy Corpus       81  92  81  92  81  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

RH/79...SHORT TERM
GW/86...LONG TERM
Hazardous weather outlook, Jul 29, 5:15 AM CDT, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
515 AM CDT FRI JUL 29 2016

TXZ229>234-239>247-301015-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
515 AM CDT FRI JUL 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY. SEVERE STORMS ARE
NOT EXPECTED.

AFTERNOON HEAT INDICES BETWEEN 105 AND 109 DEGREES ARE EXPECTED ACROSS
MUCH OF SOUTH TEXAS

THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG GULF FACING
BEACHES

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AFTERNOON HEAT INDICES BETWEEN 105 AND 109 DEGREES WILL BE POSSIBLE
ACROSS MUCH OF SOUTH TEXAS NEARLY EACH AFTERNOON.

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH SUNDAY.

A MODERATE RISK FOR RIP CURRENTS WILL CONTINUE SATURDAY ALONG THE
GULF FACING BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-301015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
515 AM CDT FRI JUL 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH
SUNDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH
SUNDAY.

In the hours before

Special weather statement, Jul 29, 2:06 PM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
206 PM CDT FRI JUL 29 2016

TXZ232-291930-
BEE-
206 PM CDT FRI JUL 29 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BEE COUNTY...

AT 205 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SKIDMORE...
MOVING NORTH AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS POTENTIALLY IMPACTED INCLUDE...
BEEVILLE AND SKIDMORE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2820 9752 2817 9762 2838 9779 2845 9758
TIME...MOT...LOC 1905Z 159DEG 9KT 2829 9759

HART
Special weather statement, Jul 29, 2:27 PM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
227 PM CDT FRI JUL 29 2016

TXZ242-292000-
KLEBERG-
227 PM CDT FRI JUL 29 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN KLEBERG COUNTY...

AT 227 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RIVIERA...OR 9
MILES NORTHWEST OF SARITA...MOVING NORTHWEST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
RIVIERA AND RICARDO.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2733 9806 2746 9806 2751 9788 2728 9778
      2727 9780 2727 9781 2726 9781 2724 9784
      2725 9785 2724 9788 2724 9792 2723 9795
      2722 9795
TIME...MOT...LOC 1927Z 147DEG 15KT 2731 9790

HART
Special weather statement, Jul 29, 3:07 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
307 PM CDT FRI JUL 29 2016

TXZ241-243-292030-
NUECES-JIM WELLS-
307 PM CDT FRI JUL 29 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN JIM WELLS AND
NORTHWESTERN NUECES COUNTIES...

AT 306 PM CDT...STRONG THUNDERSTORMS WERE CLUSTERED OVER ALFRED-SOUTH
LA PALOMA...OR 10 MILES NORTHEAST OF ALICE...MOVING NORTHWEST AT 20
MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ORANGE GROVE...ALFRED...TECALOTE...WESTDALE...BLUNTZER...
ALFRED-SOUTH LA PALOMA AND AGUA DULCE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2782 9797 2779 9802 2791 9818 2806 9800
      2789 9776 2774 9790
TIME...MOT...LOC 2006Z 140DEG 17KT 2788 9795

HART
Special weather statement, Jul 29, 3:27 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
327 PM CDT FRI JUL 29 2016

TXZ241-243-292100-
NUECES-JIM WELLS-
327 PM CDT FRI JUL 29 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN JIM WELLS AND
NORTHWESTERN NUECES COUNTIES...

AT 327 PM CDT...STRONG THUNDERSTORMS WERE CLUSTERED OVER ORANGE
GROVE... OR 11 MILES SOUTHWEST OF MATHIS...MOVING NORTHWEST AT 20
MPH.

WIND GUSTS OF 50 TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ORANGE GROVE...SAN PATRICIO...MIDWAY...ALFRED...TECALOTE...
WESTDALE...SANDIA...ALFRED-SOUTH LA PALOMA AND PERNITAS POINT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2790 9824 2792 9824 2806 9814 2806 9789
      2804 9786 2804 9782 2803 9780 2800 9781
      2799 9780 2798 9780 2797 9782 2795 9781
      2782 9793
TIME...MOT...LOC 2027Z 138DEG 16KT 2794 9792

HART
Special weather statement, Jul 29, 3:53 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
353 PM CDT FRI JUL 29 2016

TXZ241-243-292130-
NUECES-JIM WELLS-
353 PM CDT FRI JUL 29 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN JIM WELLS
AND WEST CENTRAL NUECES COUNTIES...

AT 352 PM CDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR ALFRED-SOUTH
LA PALOMA...OR 13 MILES NORTHEAST OF ALICE...MOVING NORTH AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ORANGE GROVE...WESTDALE...SANDIA...
ALFRED-SOUTH LA PALOMA AND PERNITAS POINT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2776 9790 2806 9801 2806 9788 2777 9781
TIME...MOT...LOC 2052Z 160DEG 16KT 2787 9789

HART
Special weather statement, Jul 29, 5:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
521 PM CDT FRI JUL 29 2016

TXZ239-240-292300-
DUVAL-WEBB-
521 PM CDT FRI JUL 29 2016

...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN DUVAL AND EAST
CENTRAL WEBB COUNTIES...

AT 519 PM CDT...STRONG THUNDERSTORMS WERE LOCATED 16 MILES SOUTHWEST
OF FREER TO 14 MILES WEST OF FREER...MOVING NORTH AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN DUVAL
AND EAST CENTRAL WEBB COUNTIES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2760 9865 2760 9897 2804 9905 2805 9877
TIME...MOT...LOC 2219Z 165DEG 36KT 2773 9882

TMT

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 2:06 PM CDTSpecial Weather StatementCRPBee24 min
Jul 29, 2:27 PM CDTSpecial Weather StatementCRPKleberg33 min
Jul 29, 3:07 PM CDTSpecial Weather StatementCRPJim Wells23 min
Jul 29, 3:27 PM CDTSpecial Weather StatementCRPJim Wells33 min
Jul 29, 3:53 PM CDTSpecial Weather StatementCRPJim Wells37 min
Jul 29, 6:12 PM CDTSpecial Weather StatementCRPWebb33 min
Jul 29, 6:40 PM CDTSpecial Weather StatementCRPDimmit20 min

Nearby

Special Weather Statements in Texas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.